Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2014, 2:41 PM EDT for Franklin County, Massachusetts. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 2:41 PM EDT (18:41 UTC)
- Expired
- Jul 7, 2014, 3:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Franklin County, MA
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:18 PM EDT | TSTM WND DMG | Monroe, MA | LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD |
| Jul 7, 3:25 PM EDT | TSTM WND DMG | Northfield, MA | MANY TREES AND WIRES DOWN ON WEST NORTHFIELD RD. TIME ESTIMATED PER RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723
WUUS51 KBOX 071841
SVRBOX
MAC011-071930-
/O.NEW.KBOX.SV.W.0041.140707T1841Z-140707T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 330 PM EDT
* AT 240 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER ROWE...OR 9 MILES EAST OF NORTH ADAMS...AND WAS
MOVING EAST AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...MONROE...MONTAGUE...NORTHFIELD...
BERNARDSTON...BUCKLAND...SHELBURNE...ERVING...COLRAIN...GILL...
CHARLEMONT...NEW SALEM...WENDELL...WARWICK...LEYDEN...HEATH...ROWE
AND HOOSAC TUNNEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4274 7301 4273 7251 4271 7231 4253 7232
4265 7295 4267 7296 4267 7300 4268 7298
4269 7297 4269 7296 4270 7295 4270 7301
TIME...MOT...LOC 1840Z 281DEG 35KT 4273 7293
$$
JWD3 follow-up statements
245
WWUS51 KBOX 071858
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT MON JUL 7 2014
MAC011-071930-
/O.CON.KBOX.SV.W.0041.000000T0000Z-140707T1930Z/
FRANKLIN MA-
258 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN FRANKLIN COUNTY...
AT 257 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER COLRAIN...OR 7 MILES NORTHWEST OF
GREENFIELD.
A SECOND STORM WAS NEAR MONROE AND ALSO COULD PRODUCE DAMAGING WINDS
AND LARGE HAIL.
BOTH STORMS WERE MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...MONROE...MONTAGUE...NORTHFIELD...BERNARDSTON...
BUCKLAND...SHELBURNE...ERVING...COLRAIN...GILL...CHARLEMONT...NEW
SALEM...WENDELL...WARWICK...LEYDEN...HEATH...AND ROWE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4274 7301 4273 7251 4271 7231 4253 7232
4265 7295 4267 7296 4267 7300 4268 7298
4269 7297 4269 7296 4270 7295 4270 7301
TIME...MOT...LOC 1857Z 281DEG 35KT 4270 7270
$$
JWD242
WWUS51 KBOX 071913
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT MON JUL 7 2014
MAC011-071930-
/O.CON.KBOX.SV.W.0041.000000T0000Z-140707T1930Z/
FRANKLIN MA-
313 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN FRANKLIN COUNTY...
AT 312 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER LEYDEN...OR NEAR GREENFIELD...AND
WAS MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MONTAGUE...NORTHFIELD...BERNARDSTON...SHELBURNE...
COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH AND ROWE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4273 7251 4272 7244 4260 7251 4266 7289
4266 7291 4267 7292 4267 7293 4269 7293
4271 7292 4274 7290
TIME...MOT...LOC 1912Z 284DEG 28KT 4270 7265
$$
JWD522
WWUS51 KBOX 071928
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT MON JUL 7 2014
MAC011-071935-
/O.EXP.KBOX.SV.W.0041.000000T0000Z-140707T1930Z/
FRANKLIN MA-
328 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 330 PM EDT...
AT 325 PM...THE STORM WHICH PROMPTED THE WARNING WAS LOCATED NEAR
COLRAIN AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...SEVERE THUNDERSTORMS WERE LOCATED OVER SOUTHERN VERMONT
AND WILL CROSS NORTHEAST FRANKLIN COUNTY BEFORE 4 PM. THESE STORMS
WILL BRING DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING TO
AREAS NEAR THE STATE BORDER INCLUDING NORTHFIELD AND WARWICK.
GO INDOORS AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4273 7251 4272 7244 4260 7251 4266 7289
4266 7291 4267 7292 4267 7293 4269 7293
4271 7292 4274 7290
TIME...MOT...LOC 1923Z 281DEG 35KT 4270 7265
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:17 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 7, 2:17 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT MON JUL 7 2014
.SYNOPSIS...
INCREASING HEAT AND HUMIDITY WILL RETURN THROUGH MIDWEEK AHEAD OF
A SLOW MOVING COLD FRONT. WHILE DRY WEATHER WILL DOMINATE...A FEW
THUNDERSTORMS WILL BE POSSIBLE AT TIMES LATE THIS AFTERNOON INTO WED
WITH THE BEST CHANCE ACROSS THE INTERIOR. A FEW ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THU IF THE COLD FRONT MOVES
SLOWER...BUT DRY WEATHER WITH LOWER HUMIDITY WILL ARRIVE BY THE END
OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AT MID AFTERNOON
ACROSS EASTERN NY AND PA. ONE CLUSTER OF SHOWERS AND STORMS ACROSS
EASTERN NY MAY AFFECT OUR NORTHWEST ZONES AS WE APPROACH 3
PM. ADDITIONAL SCATTERED SHOWERS/THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP TO OUR WEST THROUGH THE AFTERNOON. INSTABILITY WILL
CONTINUE TO INCREASE...SO THE BEST CHANCE FOR A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE AFTER 3 OR 4 PM ACROSS SOUTHWEST NH/WESTERN MA
AND UNTIL ABOUT 10 OR 11 PM. LOOKS LIKE WILL HAVE AROUND 1000 TO
1500 J/KG OF CAPE WITH 0 TO 6 KM SHEAR ON THE ORDER OF 30 TO 35
KNOTS...SO CERTAINLY THE THREAT OF A FEW STRONG TO SEVERE STORMS IN
WESTERN MA/SOUTHWEST NH. THE PRIMARY THREAT WILL BE LOCALIZED
STRONG TO DAMAGING WIND GUSTS GIVEN DECENT SPEED SHEAR...BUT A FEW
REPORTS OF LARGE HAIL ARE ALSO POSSIBLE. IN ADDITION...PWATS ON THE
ORDER OF 1.75 INCHES WILL ALSO SUPPORT BRIEF TORRENTIAL RAINFALL
WITH THE STRONGEST STORMS.
THE ACTIVITY SHOULD WEAKEN THIS EVENING AS IT TRIES TO ENTER EASTERN
MA AND RHODE ISLAND. HOWEVER...WE CAN/T RULE OUT A FEW LEFT OVER
THUNDERSTORMS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
WHILE SFC INSTABILITY DIMINISHES IT DOES NOT GO AWAY COMPLETELY
WHILE DEEP LAYER SHEAR INCREASES AS SHORTWAVE MOVES INTO THE
REGION WHICH SHOULD ALLOW SCT SHOWERS/TSTMS TO PERSIST INTO THE
EVENING...SOME OF WHICH MAY BE STRONG TO SEVERE. ALSO CANT RULE
OUT A FEW SHOWERS OR A TSTM MAKING TO THE COASTAL PLAIN AS
ELEVATED KI AXIS MOVES EAST ACROSS SNE. SOME DRYING EVENTUALLY
MOVES IN FROM THE NORTH OVERNIGHT. MIN TEMPS MID 60S TO LOWER 70S
WITH LATE NIGHT PATCHY FOG POSSIBLE.
TUESDAY...
PERSISTENT SW FLOW CONTINUES WITH 850 MB TEMPS NEAR 18C. WITH PT-
MOSUNNY SKIES TEMPS SHOULD REACH UPPER 80S TO LOWER 90S...EXCEPT
COOLER SOUTH COAST. IT WILL BE RATHER HUMID WITH DEWPOINTS NEAR
70 DEGREES.
MAIN FOCUS FOR CONVECTION WILL BE TO THE WEST WHERE BETTER
DYNAMICS ASSOCD WITH RIGHT ENTRANCE REGION OF UPPER JET.
HOWEVER...SBCAPES INCREASE TO 1000-2000 J/KG SO SCT LATE DAY AND
EVENING SHOWERS/TSTMS POSSIBLE. ANY STORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE AS 0-6KM SHEAR INCREASES TO 35-40 KT BUT UPPER
JET DYNAMICS SUGGEST MAIN ACTIVITY WILL REMAIN TO THE WEST THROUGH
THE DAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* VERY WARM/HOT AND HUMID TUE NIGHT AND WED
* A FEW THUNDERSTORMS POSSIBLE TUE NIGHT...WED...AND PERHAPS INTO
THU
* DRIER AND LESS HUMID AIR RETURNS BY THE END OF THE WEEK
OVERVIEW AND MODEL PREFERENCES...
THE OVERALL PATTERN ACROSS THE ERN CONUS WILL REMAIN UNDER THE
INFLUENCE OF LONGWAVE TROF EXTENDING FROM HUDSON BAY INTO ONTARIO
AND QUEBEC THROUGH MUCH OF THE LONG TERM. INITIALLY...THE BASE OF
THIS TROF LIES ACROSS THE GREAT LAKES...LEAVING NEW ENGLAND IN SW
FLOW AND THEREFORE WARMING TEMPS AND HIGHER DWPT AIR. IT/S NOT
UNTIL THIS BASE SHIFTS FURTHER E BY LATE IN THE WEEK...THAT THE
COOLER/DRIER AIR IS ALLOWED TO MOVE IN ALONG WITH SFC HIGH PRES.
HOWEVER...EVEN WITH THE WEAK RIDGE ASSOCIATED WITH THE HIGH PRES
MOVING IN FOR THE WEEKEND...S FEW CUTOFF LOW PRES CENTERS
CONTINUE TO FUJIWHARA AROUND HUDSON BAY...ALLOWING YET ANOTHER
LONGWAVE TROF TO DEVELOP BY EARLY NEXT WEEK. ALTHOUGH THERE ARE
SOME SLIGHT DIFFERENCES...MUCH OF THE AVAILABLE LONG RANGE
GUIDANCE IS IN AGREEMENT WITH THESE SYNOPTIC SCALE FEATURES.
THEREFORE...A BLEND OF GUIDANCE WILL BE USED AS A BASELINE. THE
ONLY CAVEAT WILL BE THU...WHERE MORE WEIGHT WILL BE GIVEN TO THE
ECMWF DUE TO ITS CONSISTENCY WITH COLD FRONTAL TIMING...SOMETHING
THE GFS AND MANY ENSEMBLE MEMBERS ARE BEGINNING TO AGREE WITH.
DETAILS...
TUE NIGHT INTO WED...
SHORTWAVE ENERGY IS LIKELY TO PASS BY TUE NIGHT...SO ITS POSSIBLE
THE BULK OF CONVECTION ASSOCIATED WITH VERY MOIST/UNSTABLE AIRMASS
IN PLACE HOLDS OFF UNTIL MAINLY THE OVERNIGHT HOURS ON TUE. INDEED
THE 1000+ J/KG SB CAPE DOES NOT DIP TOO MUCH AFTER 00Z WED...K
VALES AND PWATS WELL ABOVE 1.5 INCHES ALSO SUGGEST A LOT OF
MOISTURE REMAINS THROUGH THE COLUMN. FINALLY...W ORIENTED SHEAR
REMAINS AROUND 30-35 KT. THEREFORE...SOME NOCTURNAL CONVECTION IS
POSSIBLE...SO WILL MAINTAIN POPS AND HEAVY RAIN WORDING AT LEAST
THROUGH 06Z AS THE SHORTWAVE MOVES THROUGH. OVERNIGHT MINS REMAIN
ELEVATED...UPPER 60S AND LOW 70S.
FOR WED...ITS TRICKY. SOUNDINGS SUGGEST DRY AIR BEGINS TO MOVE IN
ALOFT...HOWEVER THE SAME MOIST/WARM AIRMASS REMAINS IN PLACE AT
THE SFC...YIELDING 1000-2000J/KG SB CAPE VALUES ONCE AGAIN.
HOWEVER...SHEAR IS QUITE HIGH...ON THE ORDER OF 45 KT. THE ISSUE
AT HAND IS WHETHER OVERNIGHT CONVECTION...THE DRY AIR ALOFT OR THE
RELATIVE LACK OF A TRIGGER WILL BE ENOUGH TO PRECLUDE CONVECTIVE
ACTIVITY. THERE IS SOME SUPPORT AS THE RIGHT ENTRANCE REGION OF
STRONG UPPER JET LINES UP ACROSS SRN NEW ENGLAND. FOR NOW...WILL
CONTINUE TO SUGGEST SLIGHT TO CHANCE POPS WITH TS. THIS WILL
DEFINITELY HAVE TO BE WATCHED HOWEVER...AS ANOTHER ROUND OF HIGH
INSTABILITY COMBINED WITH THE VERY STRONG SHEAR AND VENTING JET
SETUP ALOFT...IF ANYTHING FIRES...COULD YIELD MORE WIDESPREAD OR
STRONGER SEVERE WX. THERE ARE JUST SOME MITIGATING FACTORS TO WORK
THROUGH.
THU...
AS MENTIONED ABOVE...THE KEY FOR THU WEATHER WILL BE THE TIMING
OF THE COLD FRONT WHICH WILL ALLOW DRIER/COOLER AIR TO FINALLY
FILTER INTO SRN NEW ENGLAND. WILL LEAN ON THE ECMWF WHICH HAS BEEN
MORE CONSISTENT...AND OTHER GUIDANCE LOOKS LIKE IT MAY BE CATCHING
UP. THEREFORE...THE FRONT IS LIKELY TO MOVE THROUGH SLOWLY DURING
THE DAY...AND MAY NOT EVEN BE OFFSHORE UNTIL THU NIGHT.
THEREFORE...WILL MAINTAIN THE HIGHER THAN NORMAL DWPTS AND
HUMIDITY THROUGH THE DAY AND KEEP POPS/TS RISK. NOT QUITE AS
CONCERNED AT THIS POINT ABOUT SEVERE WX FOR THU AS DRIER AIR AND
SUBSIDENCE INVERSION MAY LIMIT CAPE VALUES...BUT IT WILL STILL
HAVE TO BE WATCHED.
FRI INTO SAT...
HIGH PRES MOVES IN FROM THE NW AS BASE OF LONGWAVE TROF MOVES
THROUGH NEW ENGLAND. THIS ALLOWS DRIER AND COOLER W-NW FLOW TO
DEVELOP ACROSS THERE REGION...YIELDING A RELIEF FROM THE HEAT AND
HUMIDITY AND MAINLY DRY WX. TEMPS ARE LIKELY TO BE CLOSE TO
SEASONAL NORMALS BASED ON CURRENT MID LVL TEMPS.
SUN INTO MON...
ANOTHER GRADUAL LONGWAVE TROF DEVELOPMENT IS FAVORED...THANKS TO
STRONG SHORTWAVE MOVING THROUGH THE ZONAL FLOW ACROSS THE NRN
HALF OF THE CONUS. WHILE THERE REMAINS UNCERTAINTY HERE...THE BULK
OF AVAILABLE GUIDANCE FAVORS A RETURN TO MORE UNSETTLED AND
POTENTIALLY WET WX.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...
THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE. SCT
SHOWERS/THUNDERSTORMS ARE EXPECTED TO MOVE INTO INTERIOR SOUTHERN
NEW ENGLAND ROUGHLY BETWEEN 4 PM AND MIDNIGHT. A FEW OF THE
STORMS MAY RESULT IN STRONG WIND GUSTS AND BRIEF TORRENTIAL RAIN.
THE ACTIVITY WILL BE HIT AND MISS...BUT WILL RESULT IN LOCALIZED
MVFR-IFR CONDITIONS. ACTIVITY SHOULD WEAKEN AS IT MOVES INTO
EASTERN MA/RI...BUT A FEW THUNDERSTORMS CAN/T BE RULED OUT AFTER 8
OR 9 PM THROUGH ABOUT MIDNIGHT. SOUTHWEST WIND GUSTS OF 25 TO 30
KNOTS SHOULD DIMINISH SOME AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING.
OTHERWISE...VFR CONDITIONS DOMINATE THROUGH TONIGHT OTHER
THAN SOME LOCALIZED PATCHY GROUND FOG LATE. LOW PROBABILITY THAT
LOW CLOUDS/FOG DEVELOP ACROSS SOUTHEAST NEW ENGLAND BUT DIDN/T HAVE
ENOUGH CONFIDENCE TO INSERT INTO THE TAF. LATER SHIFTS WILL HAVE TO
MONITOR.
TUESDAY AND TUESDAY NIGHT...MODERATE CONFIDENCE. VFR CONDITIONS
WILL DOMINATE...BUT PERHAPS A BETTER CHANCE OF LOW CLOUDS AND FOG
DEVELOPING ALONG THE SOUTHEAST NEW ENGLAND COAST TUE NIGHT. IN
ADDITION...A FEW AFTERNOON AND EVENING STRONG THUNDERSTORMS ARE
POSSIBLE WITH THE BEST SHOT NORTHWEST OF A BOS TO PVD LINE.
KBOS TAF...MODERATE CONFIDENCE IN TAF. LOW PROBABILITY FOR A
THUNDERSTORM IN THE VICINITY BETWEEN 00Z AND 04Z.
KBDL TAF...MODERATE CONFIDENCE IN TAF. LOW TO MODERATE PROBABILITY
FOR A FEW STRONG THUNDERSTORMS IN THE VICINITY BETWEEN 21Z AND 03Z.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
WEDNESDAY...MODERATE CONFIDENCE.
MAINLY VFR...EXCEPT IN PATCHY EARLY MORNING
STRATUS/FOG. IN ADDITION...LOCALIZED BRIEF MVFR-IFR CIGS/VSBYS ARE
POSSIBLE IN A FEW SHOWERS/THUNDERSTORMS LATE TUE INTO WED.
THURSDAY...MODERATE CONFIDENCE.
MAINLY VFR AGAIN...BUT THERE IS STILL AN ISOLATED THREAT FOR BRIEF
MVFR/IFR CONDITIONS IN SHOWERS/THUNDERSTORMS DURING THE
AFTERNOON...ESPECIALLY SOUTH AND EAST OF A BDL-ORH-BOS LINE.
FRIDAY...HIGH CONFIDENCE.
VFR CONDITIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.
LOW LEVEL JET DEVELOPING ACROSS THE WATERS WILL RESULT IN SW WIND
GUSTS INCREASING TO 25-30 KT THIS AFTERNOON...STRONGEST OVER THE
SOUTH COASTAL NEARSHORE WATERS WHERE MIXING IS GREATEST. WINDS
WILL DIMINISH A BIT TONIGHT BUT STILL POTENTIAL FOR G20-25KT.
ANOTHER PULSE OF STRONGER WINDS DEVELOP TUE AFTERNOON WITH
POTENTIAL FOR A FEW G25KT. THE INCREASING SW FLOW WILL RESULT IN
SEAS BUILDING TO 5-7 KT OVER THE SOUTHERN WATERS. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT. PATCHY FOG MAY REDUCE VSBYS LATE
TONIGHT AND TUE.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUE NIGHT INTO WED...MODERATE CONFIDENCE.
SW FLOW CONTINUES MAINLY 10-15 KT WITH GUSTS TO 20 BUT A FEW GUSTS
AROUND 25 KT ARE POSSIBLE. IN ANY CASE...SMALL CRAFT ADVISORIES
ARE LIKELY TO CONTINUE ON THE OUTER WATERS THANKS TO A 5-6 FT S
SWELL LINGERING. SOME FOG OVER THE WATERS TUE NIGHT WITH LOW
VSBYS...ALONG WITH OCCASIONAL THUNDERSTORMS INTO THE DAY WED.
THU...MODERATE CONFIDENCE.
ONE MORE ROUND OF POTENTIAL THUNDERSTORMS OVER THE S WATERS
ESPECIALLY. OTHERWISE...GRADUAL IMPROVEMENT LATE THU AS WINDS
SHIFT TO THE NW. SEAS MAY FINALLY DROP BELOW SCA THRESHOLDS BY THU
NIGHT.
FRI...HIGH CONFIDENCE.
HIGH PRESSURE BUILDS IN KEEPING WINDS/SEAS BELOW SCA THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
236-251.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ235-237-250.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ254>256.
&&
SYNOPSIS...KJC/DOODY
NEAR TERM...FRANK
SHORT TERM...KJC
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...KJC/DOODYHazardous weather outlook, Jul 7, 10:54 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1054 AM EDT MON JUL 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081500- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1054 AM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS WESTERN MA AND SOUTHWEST NH. THE MAIN CONCERN WOULD BE FOR LOCALLY STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO WEDNESDAY...WITH THE BEST CHANCE ACROSS INTERIOR SOUTHERN NEW ENGLAND. HOWEVER...AREAL COVERAGE OF ANY THUNDERSTORMS MAY BE LIMITED SO WERE NOT EXPECTING A WIDESPREAD SEVERE OUTBREAK TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-081500- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1054 AM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON THE WATERS...ESPECIALLY TUE NIGHT INTO WED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 7, 9:58 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 958 AM EDT MON JUL 7 2014 MAZ002>004-008>011-026-NHZ011-012-015-072000- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 958 AM EDT MON JUL 7 2014 ...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NH AND WESTERN MA THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NEW YORK STATE THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO WESTERN MA AND SOUTHWEST NH AFTER 5 OR 6 PM THIS EVENING. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...PRODUCING LOCALLY STRONG TO PERHAPS DAMAGING WIND GUSTS. THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN NH AND WESTERN MA IS BETWEEN 5 AND 10 PM THIS EVENING. FRANK
Special weather statement, Jul 7, 1:59 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT MON JUL 7 2014 MAZ002>004-008>011-026-NHZ011-012-015-072200- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 159 PM EDT MON JUL 7 2014 ...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NH AND WESTERN/NORTH CENTRAL MA LATE THIS AFTERNOON AND THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NEW YORK STATE AND PENNSYLVANIA AS OF MID AFTERNOON. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO WESTERN/NORTH CENTRAL MA AND SOUTHWEST NH THROUGH THE EVENING HOURS. THE MAIN TIME FRAME FOR A FEW STRONG TO SEVERE THUNDERSTORMS IS BETWEEN 4 PM AND 10 PM. THE PRIMARY RISK IS FOR ISOLATED STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS WITH A SECONDARY CONCERN FOR HAIL WITH THE STRONGEST STORMS. IN ADDITION...THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THOSE WITH OUTDOOR PLANS LATE THIS AFTERNOON AND EVENING SHOULD BE PREPARED TO SEEK INDOOR SHELTER QUICKLY IF THREATENING WEATHER APPROACHES. FRANK
Special weather statement, Jul 7, 2:25 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT MON JUL 7 2014
MAZ002-003-071930-
WESTERN FRANKLIN-EASTERN FRANKLIN-
225 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WILLIAMSTOWN...OR NEAR NORTH ADAMS...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT CROSSES
FRANKLIN COUNTY BETWEEN 245 PM AND 330 PM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH...ROWE AND
HAWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4273 7261 4272 7244 4250 7252 4260 7296
4266 7295 4266 7298 4268 7298 4269 7297
4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1823Z 282DEG 30KT 4271 7318
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:25 PM EDT | Special Weather Statement | BOX | Franklin | 65 min |
| Jul 7, 3:21 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 28 min |
| Jul 7, 3:46 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 44 min |
| Jul 7, 4:21 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Jul 7, 4:24 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 111 min |
| Jul 7, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 37 min |
| Jul 7, 4:48 PM EDT | Tornado Warning | BOX | Middlesex, Worcester | 42 min |
| Jul 7, 5:12 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jul 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 46 min |
| Jul 7, 5:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 7, 5:40 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jul 7, 5:51 PM EDT | Tornado Warning | BOX | Middlesex, Suffolk | 24 min |
| Jul 7, 6:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 34 min |
| Jul 7, 6:33 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 27 min |
| Jul 7, 6:36 PM EDT | Special Marine Warning | BOX | 24 min | |
| Jul 7, 6:52 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire, Worcester | 83 min |
| Jul 7, 7:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 44 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.